Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 323, NWS Atlanta, GA

June 12, 20095 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 12, 2009, 6:10 PM EDT for 5 counties in Georgia. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2009, 6:10 PM EDT (22:10 UTC)
Expired
Jun 12, 2009, 7:00 PM EDT
In force
50 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Greene County, GA, Morgan County, GA, Oconee County, GA, Oglethorpe County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 120 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 6:17 PM EDTTSTM WND DMG2 N Bostwick, GA911 REPORTED 2 TREES DOWN ON HIGH SHOALS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1382 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 122210
SVRFFC
GAC133-211-219-221-297-122300-
/O.NEW.KFFC.SV.W.0323.090612T2210Z-090612T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT FRI JUN 12 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GREENE COUNTY IN EAST CENTRAL GEORGIA
  NORTH CENTRAL MORGAN COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN WALTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHERN OCONEE COUNTY IN NORTHEAST GEORGIA
  SOUTHWESTERN OGLETHORPE COUNTY IN NORTHEAST GEORGIA

* UNTIL 700 PM EDT

* AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR NORTH
  HIGH SHOALS...MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BOSTWICK...BISHOP AND MAXEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3379 8314 3357 8327 3379 8366 3390 8360
TIME...MOT...LOC 2211Z 298DEG 23KT 3381 8353

$$
2 follow-up statements
000 
WWUS52 KFFC 122229
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT FRI JUN 12 2009

GAC297-122239-
/O.CAN.KFFC.SV.W.0323.000000T0000Z-090612T2300Z/
WALTON GA-
629 PM EDT FRI JUN 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WALTON COUNTY IS
CANCELLED...

THE STORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED 
EAST OUT OF WALTON COUNTY AND NO LONGER POSES A THREAT OF PRODUCING 
SEVERE WEATHER.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3372 8354 3388 8350 3379 8314 3357 8327
TIME...MOT...LOC 2229Z 298DEG 23KT 3375 8341

$$

GAC133-211-219-221-122300-
/O.CON.KFFC.SV.W.0323.000000T0000Z-090612T2300Z/
GREENE GA-MORGAN GA-OCONEE GA-OGLETHORPE GA-
629 PM EDT FRI JUN 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN OGLETHORPE...SOUTHEASTERN OCONEE...NORTH CENTRAL
MORGAN AND NORTHWESTERN GREENE COUNTIES...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
FARMINGTON...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
APALACHEE...SALEM...ROSE HILL...WRAYSWOOD...GRESHAMVILLE AND MAXEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3372 8354 3388 8350 3379 8314 3357 8327
TIME...MOT...LOC 2229Z 298DEG 23KT 3375 8341

$$
000 
WWUS52 KFFC 122254
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT FRI JUN 12 2009

GAC133-211-219-221-122303-
/O.EXP.KFFC.SV.W.0323.000000T0000Z-090612T2300Z/
GREENE GA-MORGAN GA-OCONEE GA-OGLETHORPE GA-
654 PM EDT FRI JUN 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OGLETHORPE...
SOUTHERN OCONEE...NORTH CENTRAL MORGAN AND NORTHWESTERN GREENE
COUNTIES EXPIRES AT 700 PM EDT...

AT 652 PM EDT...A STRONG STORM WAS LOCATED NEAR WRAYSWOOD...MOVING 
SOUTHEAST AT 25 MPH. THIS STORM HAD WEAKENED AND NO LONGER POSES A 
THREAT OF PRODUCING SEVERE WEATHER. THEREFORE THE WARNING WILL BE 
ALLOWED TO EXPIRE AT 7 PM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAXEYS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3372 8354 3388 8350 3379 8314 3357 8327
TIME...MOT...LOC 2253Z 298DEG 23KT 3368 8325

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:25 PM EDT, 45 minutes earlier.

Area forecast discussion, Jun 12, 5:25 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT FRI JUN 12 2009

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
MODEL RUNS REMAIN CONSISTENT THROUGH THE SHORT TERM FORECAST
PERIOD...KEEPING THE FORECAST AREA UNDER WEAK NORTHWEST FLOW ALOFT
THROUGH THE WEEKEND. ABUNDANT LOW LEVEL MOISTURE AND A PERSISTENT
SURFACE TROUGH WILL KEEP SCATTERED...MAINLY DIURNAL...CONVECTION IN
THE FORECAST THROUGH THE PERIOD. WE WILL NEED TO KEEP A CLOSE EYE OUT
FOR WAVES SWINGING THROUGH THE REGION IN THE NORTHWEST UPPER FLOW FOR
THE CHANCE OF BETTER ORGANIZED AND STRONGER CONVECTION. INSTABILITY
REMAINS SUFFICIENT ACROSS THE REGION FOR THE RISK OF AT LEAST
ISOLATED SEVERE STORMS EACH AFTERNOON AND EVENING.

.LONG TERM /MONDAY THROUGH FRIDAY/...
GFS AND ECMWF MODELS START OFF IN FAIRLY GOOD AGREEMENT AT THE
BEGINNING OF THE EXTENDED FORECAST PERIOD WITH AN EXPANDING RIDGE
CENTERED OVER THE WESTERN GULF OF MEXICO. HOWEVER...UNLIKE YESTERDAYS
12Z MODEL RUN...THE MODELS HAVE FLIPPED WITH THE ECMWF BUILDING THE
RIDGE FURTHER NORTHEAST INTO THE SOUTHEASTERN U.S. AND THE GFS
SHIFTING THE RIDGE INTO THE SOUTHWESTERN U.S. THROUGH THE EXTENDED
FORECAST PERIOD. WITH THE INTERMODEL AND RUN TO RUN INTRAMODEL
INCONSISTENCIES STILL EVIDENT...BEST BET FOR NOW IS PROBABLY TO KEEP
A FAIRLY STANDARD SUMMERTIME FORECAST TREND GOING THROUGH THE
EXTENDED FORECAST PERIOD WITH WARM TEMPERATURES AND A DIURNAL
THUNDERSTORM PATTERN.

&&

.AVIATION...UPDATE...
ONLY ISOLATED STRONG STORMS OVER THE CWA CURRENTLY. MAIN PROBLEM
WILL BE THE CONVECTION OVER W AL AND HAVE LITTLE CONFIDENCE HOW WELL
IT WILL HOLD TOGETHER WHEN IT GETS TO GA. IT WILL HAVE TO BE
MONITORED FOR NOW WITH AMENDMENTS LATER IF NEEDED. OTHERWISE VFR
CONDITIONS OVERNIGHT OUTSIDE ANY CONVECTION EXCEPT FOR PATCHY MVFR
VSBYS DURING THE EARLY MORNING HOURS. SURFACE WINDS DIMINISHING WITH
SUNSET WITH LIGHT WNW WINDS FOR ATL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  89  68  91  67 /  30  40  30  30  30
ATLANTA         72  87  71  90  70 /  30  40  30  30  30
BLAIRSVILLE     64  84  63  87  63 /  30  40  30  30  30
CARTERSVILLE    67  88  67  90  65 /  30  40  30  30  30
COLUMBUS        73  90  73  93  73 /  30  30  30  30  20
GAINESVILLE     70  87  69  90  68 /  30  40  30  30  30
MACON           72  91  70  94  72 /  30  30  30  30  20
ROME            68  88  68  90  69 /  30  40  30  40  30
PEACHTREE CITY  69  88  68  90  68 /  30  30  30  30  30
VIDALIA         73  94  73  93  74 /  30  30  30  30  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jun 12, 8:48 AM EDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 AM EDT FRI JUN 12 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131300-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
848 AM EDT FRI JUN 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK FLOW PATTERN WILL REMAIN OVER THE AREA THROUGH TONIGHT...AND WEAK
DISTURBANCES WILL MOVE EASTWARD THROUGH THE FLOW. DAYTIME HEATING
AND A HUMID AIR MASS WILL COMBINE WITH THE DISTURBANCE TO AID IN
THUNDERSTORM DEVELOPMENT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DAMAGING WINDS...LARGE HAIL AND
FREQUENTLY DEADLY LIGHTNING. THE STORMS ARE POSSIBLE ACROSS ALL OF
NORTH AND CENTRAL GEORGIA...MAINLY BETWEEN 2 PM AND 10 PM.

.DISCUSSION...
A FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE TENNESSEE VALLEY WITH
WEAK DISTURBANCES MOVING THROUGH THE FLOW AND IMPACTING NORTH AND
CENTRAL GEORGIA. INSTABILITY WILL BE INCREASING ACROSS THE AREA
WITH DAYTIME HEATING. CAPES OF 2000 TO 2600 AND LIFTED INDICES OF
-2 TO -5 ARE EXPECTED ACROSS THE AREA WITH ISOLATED THUNDERSTORMS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 12, 4:48 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT FRI JUN 12 2009

GAZ022-033>035-047-122130-
448 PM EDT FRI JUN 12 2009

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED STRONG THUNDERSTORMS FROM NEAR HOG MOUNTAIN...TO
NEAR BROOKWOOD...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALTON...BARROW...GWINNETT...SOUTHERN FORSYTH AND NORTH
FULTON COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE MILTON...ALPHARETTA...BROOKWOOD...JOHNS
CREEK...DULUTH...BUFORD DAM-LAKE LANIER PARKS...SUWANEE...SUGAR
HILL...BUFORD...REST HAVEN...WINDSOR...BOLD SPRINGS...CHATEAU
ELAN...FORT YARGO STATE PARK AND COUNTY LINE. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 12, 5:02 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT FRI JUN 12 2009

GAZ039-122145-
502 PM EDT FRI JUN 12 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WILKES COUNTY UNTIL 545 PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CELESTE...AND MOVING EAST AT 25 MPH.

WIND GUSTS OF 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THIS STORM MOVES ACROSS WILKES COUNTY THROUGH 545 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE CELESTE...NEWTOWN...
RAYLE... WASHINGTON...LUNDBERG...ROCKY CREEK FIRE DEPT....METASVILLE
AND AONIA.
Special weather statement, Jun 12, 5:07 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT FRI JUN 12 2009

GAZ062-075-076-122130-
507 PM EDT FRI JUN 12 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
JEFFERSON...GLASCOCK AND WARREN COUNTIES UNTIL 530 PM EDT...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF MATTHEWS...MOVING SOUTHEAST
AT 20 MPH.

WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THIS STORM MOVES ACROSS JEFFERSON...GLASCOCK AND WARREN COUNTIES
THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
STELLAVILLE AND MATTHEWS.
Special weather statement, Jun 12, 5:24 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT FRI JUN 12 2009

GAZ034-035-037-047-122230-
524 PM EDT FRI JUN 12 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WALTON...OCONEE...BARROW AND GWINNETT COUNTIES UNTIL 630 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DACULA...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
NORTH WALTON...NORTHWEST OCONEE...BARROW AND GWINNETT COUNTIES
THROUGH 630 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
Special weather statement, Jun 12, 5:49 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT FRI JUN 12 2009

GAZ061-062-122245-
549 PM EDT FRI JUN 12 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
HANCOCK AND WARREN COUNTIES UNTIL 645 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER POWELTON...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HANCOCK AND WARREN COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE POWELTON...NORWOOD...CAMAK AND WARRENTON.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 12, 6:04 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
604 PM EDT FRI JUN 12 2009

GAZ037-038-049-050-122230-
604 PM EDT FRI JUN 12 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL...40 MPH WINDS AND
FREQUENT LIGHTNING IN GREENE...MORGAN...OCONEE AND OGLETHORPE
COUNTIES UNTIL 630 PM EDT...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH HIGH SHOALS...MOVING SOUTHEAST AT 25
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
GREENE...EXTREME NORTHEAST MORGAN...OCONEE AND SOUTH OGLETHORPE
COUNTIES THROUGH 630 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:14 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens22 min
Jun 12, 1:26 AM EDTSevere Thunderstorm WarningFFCWashington34 min
Jun 12, 7:10 PM EDTSevere Thunderstorm WarningFFCGlascock, Greene, Hancock, Taliaferro, Warren43 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.